Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 36, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 23, 2009, 2:55 PM EST for 26 counties in Georgia; 5 counties in Alabama; 16 counties in Florida. It took effect at Feb 24, 2009, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2009, 2:55 PM EST (19:55 UTC)
- In effect from
- Feb 24, 2009, 11:00 AM EST
- Expired
- Feb 24, 2009, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 231955 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 PM EST MON FEB 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND UNTIL 8 PM EST /7 PM CST/ THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... ...RED FLAG WARNING REMAINS IN EFFECT FOR SOUTHEAST ALABAMA AS WELL AS SOUTHWEST AND SOUTH CENTRAL GEORGIA UNTIL 6 PM EST /5 PM CST/ THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ TUESDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT... ...THE FIRE WEATHER WATCH FOR TUESDAY AFTERNOON OVER THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL GEORGIA HAS BEEN CANCELLED... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A VERY DRY AIRMASS IS IN PLACE ACROSS THE REGION THIS AFTERNOON...AND IS RESULTING IN WIDESPREAD LOW RELATIVE HUMIDITY VALUES BELOW 25 PERCENT. THE AIRMASS WILL MOISTEN SLIGHTLY ON TUESDAY AS WINDS VEER TO EAST AND SOUTHEAST...HOWEVER WARMER TEMPERATURES WILL STILL ALLOW CRITICAL LEVELS OF RELATIVE HUMIDITY TO BE REACHED OVER A LARGE PORTION OF THE AREA. SOUTHEAST FLOW WILL CONTINUE TO TRANSPORT HIGHER LEVELS OF MOISTURE NORTHWARD INTO WEDNESDAY...WHICH SHOULD END THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. GAZ146>148-155>161-232300- /O.CAN.KTAE.FW.A.0030.090224T1900Z-090224T2300Z/ /O.CON.KTAE.FW.W.0035.000000T0000Z-090223T2300Z/ COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- 255 PM EST MON FEB 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...FIRE WEATHER WATCH IS CANCELLED FOR TUESDAY AFTERNOON... VERY DRY AIR IN PLACE IS COMBINING WITH TEMPERATURES IN THE 50S THIS AFTERNOON TO PRODUCE RED FLAG CONDITION WITH RELATIVE HUMIDITY VALUES BELOW 25 PERCENT. THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON WHEN COOLING TEMPERATURES SHOULD ALLOW RELATIVE HUMIDITY TO RISE BACK ABOVE CRITICAL LEVELS. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH FOR TUESDAY AFTERNOON. RELATIVE HUMIDITY IS STILL ANTICIPATED TO DROP TO AROUND 25 PERCENT OR SLIGHTLY LOWER FOR 2 TO 3 HOURS TUESDAY AFTERNOON...HOWEVER CRITICAL DURATIONS OF THESE LOWER VALUES ARE NO LONGER ANTICIPATED AND WINDS WILL BE WELL BELOW CRITICAL THRESHOLDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>145-240030- /O.UPG.KTAE.FW.A.0030.090224T1900Z-090224T2300Z/ /O.NEW.KTAE.FW.W.0036.090224T1800Z-090224T2300Z/ /O.CON.KTAE.FW.W.0035.000000T0000Z-090223T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL- 255 PM EST MON FEB 23 2009 /155 PM CST MON FEB 23 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ TUESDAY... VERY DRY AIR IN PLACE IS COMBINING WITH TEMPERATURES IN THE 50S THIS AFTERNOON TO PRODUCE RED FLAG CONDITION WITH RELATIVE HUMIDITY VALUES BELOW 25 PERCENT. THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST/5 PM CST THIS AFTERNOON WHEN COOLING TEMPERATURES SHOULD ALLOW RELATIVE HUMIDITY TO RISE BACK ABOVE CRITICAL LEVELS. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ TUESDAY AFTERNOON DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007>019-026>029-034-240030- /O.UPG.KTAE.FW.A.0030.090224T1600Z-090225T0000Z/ /O.NEW.KTAE.FW.W.0036.090224T1600Z-090225T0000Z/ /O.CON.KTAE.FW.W.0035.000000T0000Z-090224T0100Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 255 PM EST MON FEB 23 2009 /155 PM CST MON FEB 23 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY... VERY DRY AIR IN PLACE IS COMBINING WITH TEMPERATURES IN THE UPPER 50S TO NEAR 60 THIS AFTERNOON TO PRODUCE RED FLAG CONDITIONS WITH RELATIVE HUMIDITY VALUES BELOW 35 PERCENT. MANY LOCATIONS ARE REPORTING RELATIVE HUMIDITY VALUES DOWN INTO THE UPPER TEENS AND LOWER 20S. THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST/7 PM CST THIS EVENING WHEN COOLING TEMPERATURES SHOULD ALLOW RELATIVE HUMIDITY TO RISE BACK ABOVE CRITICAL LEVELS. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
3 follow-up statements
000 WWUS82 KTAE 240124 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 824 PM EST MON FEB 23 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ TUESDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT... ...THE FIRE WEATHER WATCH FOR TUESDAY AFTERNOON OVER THE REMAINDER OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA HAS BEEN CANCELLED... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...THE AIRMASS WILL MOISTEN SLIGHTLY ON TUESDAY AS WINDS VEER TO EAST AND SOUTHEAST...HOWEVER WARMER TEMPERATURES WILL STILL ALLOW CRITICAL LEVELS OF RELATIVE HUMIDITY TO BE REACHED OVER A LARGE PORTION OF THE AREA. SOUTHEAST FLOW WILL CONTINUE TO TRANSPORT HIGHER LEVELS OF MOISTURE NORTHWARD INTO WEDNESDAY...WHICH SHOULD END THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. FLZ007>019-026>029-034-241100- /O.EXP.KTAE.FW.W.0035.000000T0000Z-090224T0100Z/ /O.CON.KTAE.FW.W.0036.090224T1600Z-090225T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 824 PM EST MON FEB 23 2009 /724 PM CST MON FEB 23 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY... ...RED FLAG WARNING HAS EXPIRED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>145-241100- /O.CON.KTAE.FW.W.0036.090224T1800Z-090224T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL- 824 PM EST MON FEB 23 2009 /724 PM CST MON FEB 23 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ TUESDAY AFTERNOON DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MROCZKA/GIBBS
000 WWUS82 KTAE 240851 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 351 AM EST TUE FEB 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EST UNTIL 6 PM EST THIS AFTERNOON FOR SOUTHWEST GEORGIA AND PORTIONS OF SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST UNTIL 5 PM CST THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION FOR ONE MORE DAY BEFORE A MOISTENING TREND BEGINS ON WEDNESDAY. THE DRIEST AIRMASS WILL REMAIN ACROSS THE EASTERN FLORIDA PANHANDLE AND PORTIONS OF SOUTHEAST ALABAMA WHERE DURATIONS OF CRITICAL RELATIVE HUMIDITY WILL APPROACH SIX TO EIGHT HOURS. GAZ155>157-242300- /O.EXA.KTAE.FW.W.0036.090224T1800Z-090224T2300Z/ SEMINOLE-DECATUR-GRADY- 351 AM EST TUE FEB 24 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>145-242300- /O.CON.KTAE.FW.W.0036.090224T1800Z-090224T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL- 351 AM EST TUE FEB 24 2009 /251 AM CST TUE FEB 24 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007>019-026>029-034-250000- /O.CON.KTAE.FW.W.0036.090224T1600Z-090225T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 351 AM EST TUE FEB 24 2009 /251 AM CST TUE FEB 24 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. DURATIONS OF CRITICAL RELATIVE HUMIDITY VALUES WILL APPROACH EIGHT HOURS ACROSS INLAND AREAS WITH AREAS ALONG THE IMMEDIATE COAST SEEING FOUR TO SIX HOURS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
000 WWUS82 KTAE 241925 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 225 PM EST TUE FEB 24 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND MOST OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...THE RED FLAG WARNING HAS BEEN CANCELLED FOR TURNER...BEN HILL... IRWIN...AND TIFT COUNTIES THIS AFTERNOON...AS ONLY BRIEF DURATIONS OF LOW RELATIVE HUMIDITY ARE NOW EXPECTED... .A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION FOR ONE MORE DAY TODAY BEFORE A MOISTENING TREND BEGINS ON WEDNESDAY. WITH THE CONFIGURATION OF THE DRIEST AIR SLIGHTLY DIFFERENT THAN WAS EARLIER EXPECTED THIS AFTERNOON...A FEW GEORGIA COUNTIES NEAR THE FLORIDA BORDER WERE ADDED TO THE RED FLAG WARNING...WHILE A FEW COUNTIES WELL TO THE NORTHEAST WERE REMOVED FROM THE WARNING. GAZ128>131-242030- /O.CAN.KTAE.FW.W.0036.000000T0000Z-090224T2300Z/ TURNER-TIFT-BEN HILL-IRWIN- 225 PM EST TUE FEB 24 2009 ...THE RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING...AS ONLY BRIEF DURATIONS (1 TO 2 HOURS) OF LOW RELATIVE HUMIDITY ARE NOW EXPECTED. $$ GAZ146>148-158>161-242300- /O.EXA.KTAE.FW.W.0036.000000T0000Z-090224T2300Z/ COLQUITT-COOK-BERRIEN-THOMAS-BROOKS-LOWNDES-LANIER- 225 PM EST TUE FEB 24 2009 ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>127-142>145-155>157-242300- /O.CON.KTAE.FW.W.0036.000000T0000Z-090224T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE- DECATUR-GRADY- 225 PM EST TUE FEB 24 2009 /125 PM CST TUE FEB 24 2009/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007>019-026>029-034-250000- /O.CON.KTAE.FW.W.0036.000000T0000Z-090225T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 225 PM EST TUE FEB 24 2009 /125 PM CST TUE FEB 24 2009/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... DURATIONS OF CRITICAL RELATIVE HUMIDITY VALUES WILL APPROACH EIGHT HOURS ACROSS INLAND AREAS WITH AREAS ALONG THE IMMEDIATE COAST SEEING FOUR TO SIX HOURS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 23, 2:00 PM EST, 55 minutes earlier.
Area forecast discussion, Feb 23, 2:00 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST MON FEB 23 2009
.SYNOPSIS...CLEAR...COOL...AND DRY CONDITIONS ARE DOMINATING THE
REGION EARLY THIS AFTERNOON...WITH THE RIDGE OF HIGH PRESSURE TO OUR
OUR N PROVIDING NE WINDS OF 5 TO 10 MPH ACROSS THE AREA.
TEMPERATURES ARE REBOUNDING FROM MORNING LOWS IN THE UPPER 20S TO
MID 30S...ON THEIR WAY TO EXPECTED HIGHS IN UPPER 50S TO THE LOWER
60S LATER THIS AFTERNOON. SOME CIRRUS IS BEGINNING TO DEVELOP OFF TO
OUR WEST...BUT THIS MAY NOT MAKE IT TO WESTERN PORTIONS OF THE CWA
UNTIL AFTER SUNSET THIS EVENING.
&&
.SHORT TERM...SFC HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION
FOR MUCH OF THE NEAR TERM PERIOD...AS THE DOMINANT RIDGE SLOWLY
SLIDES EAST-SOUTHEASTWARD FROM THE UPPER MS VALLEY TODAY...TO A
POSITION JUST EAST OF NORTH CAROLINA ON WEDNESDAY. THIS WILL RESULT
IN A GRADUAL WARMING AND MOISTENING TREND TO DEVELOP ACROSS THE CWA
AS RETURN FLOW BEGINS TO SET UP OFF THE GULF OF MEXICO. THIS SHOULD
ALLOW TEMPS TO GRADUALLY CLIMB BACK TOWARDS MORE TYPICAL
CLIMATOLOGICAL VALUES FOR THIS TIME OF YEAR...WITH HIGHS OF 70+
DEGREES NOT OUT OF THE QUESTION ON WEDNESDAY AFTERNOON. IN THE
MEANTIME...HOWEVER...ONE MORE COLD NIGHT APPEARS TO BE IN STORE FOR
MANY INLAND LOCATIONS...AS VERY GOOD RADIATIONAL COOLING CONDITIONS
WILL SET UP OVER THE AREA...WITH LITTLE EFFECTS EXPECTED FROM THE
INCREASING THIN CIRRUS. THIS WILL LIKELY RESULT IN A FAIRLY LONG
DURATION LIGHT FREEZE OVER A GOOD PORTION OF THE INTERIOR TONIGHT...
WITH AVERAGE LOW TEMPERATURES EXPECTED TO BOTTOM OUT A COUPLE OF
DEGREES COLDER THAN THIS PAST MORNING. HOWEVER...DO NOT ANTICIPATE
ANY AREAS TO REACH HARD FREEZE LEVELS AT THIS TIME...AND T-TD
DEPRESSIONS ARE EXPECTED TO BE TOO GREAT FOR ANY SIGNIFICANT FROST
FORMATION...BUT THOSE WITH TENDER VEGETATION SHOULD TAKE THE NORMAL
PRECAUTIONS FOR A LONG DURATION LIGHT FREEZE. AFTER TONIGHT...THE
UPCOMING WARMING TREND SHOULD BE SIGNIFICANT AND LONG LIVED...WITH
NO ADDITIONAL FREEZES IN THE FCST FOR AT LEAST THE NEXT 5-7
DAYS...AS THE MEAN UPPER LEVEL TROF OVER THE EASTERN U.S. IS
REPLACED BY ZONAL FLOW OR WEAK UPPER RIDGING.
&&
.LONG TERM...(THU THROUGH MON)...
OVERALL LOW AMPLITUDE PATTERN WILL PREVAIL THROUGHOUT THE LONG TERM
PORTION OF THE FORECAST. THE PERIOD STARTS OFF WITH SOUTHERLY FLOW
AS A STORM SYSTEM TAKES SHAPE ACROSS THE PLAINS STATES. WITH MUCH OF
THE ENERGY WITH THIS SYSTEM MOVING INTO THE NORTHEAST...THE FRONTAL
BOUNDARY WILL BE SLOW TO PROGRESS INTO OUR REGION. THE 23/00Z GFS IS
SLOWER THAN THE 22/12Z EURO...AND GIVEN THE PATTERN...I WOULDNT BE
SURPRISED IF FUTURE RUNS SLOW THE SOUTHWARD PROGRESSION OF THIS
SYSTEM DOWN EVEN MORE. THE MODELS EVENTUALLY SHOW THIS BOUNDARY
STALLING ACROSS OR JUST SOUTH OF THE FORECAST AREA ON SATURDAY
MORNING. WHILE SOME SHOWERS SHOULD ACCOMPANY THE FRONT AS IT MOVES
IN ON FRIDAY...IT WILL BE A SERIES OF LOW PRESSURE WAVES THAT MOVE
ALONG THE FRONT THROUGHOUT THE WEEKEND THAT WILL KEEP RAIN IN THE
FORECAST. A RELATIVELY WEAK UPPER TROF WILL SWING THROUGH THE
APPALACHIANS ON SUNDAY EVENING AND PUSH THE REMNANTS OF THE FRONTAL
BOUNDARY EAST OF THE REGION ALLOWING FOR CLEARING CONDITIONS FOR THE
FIRST OF THE WEEK.
TEMPERATURES WILL LARGELY BE ABOVE CLIMO FOR THE PERIOD. THE EXACT
LOCATION OF WHERE THE FRONTAL BOUNDARY STALLS FOR THE WEEKEND WILL
GO ALONG WAY TO DETERMINE TEMPERATURES ON THESE DAYS. EVEN IF THE
FRONTAL BOUNDARY DROPS A LITTLE FURTHER SOUTH...THE AIRMASS BEHIND
IT IS NOT APPRECIABLY COLD.
&&
.MARINE...WINDS AND SEAS ARE FINALLY DROPPING BELOW SCEC LEVELS
EARLY THIS AFTERNOON...BUT A NE SURGE TONIGHT WILL LIKELY PUSH WINDS
RIGHT BACK INTO THE 15 TO 20 KT RANGE BEFORE DIMINISHING AGAIN ON
TUES.
&&
.AVIATION...VFR CONDITIONS TO PREVAIL THROUGHOUT THE PERIOD WITH
ONLY A FEW-SCT HIGH LEVEL CIRRUS RETURNING FROM THE NORTHWEST
OVERNIGHT INTO THE DAYLIGHT HOURS TUESDAY. CAN NOT RULE OUT A BRIEF
PERIOD OF MVFR VIS TOWARD SUNRISE DUE TO RADIATIONAL GROUND FOG (TLH
AND KVLD)...HOWEVER IT SHOULD REMAIN SIMPLY TO DRY FOR THIS TO
OCCUR...AND WILL LEAVE MENTION OUR OF THE TAF PACKAGE. NORTH TO
NORTHEAST FLOW BETWEEN 6 AND 10 KNOTS THIS AFTERNOON WILL BECOME
LIGHT AND VARIABLE AFTER SUNSET...AND THEN RETURN TO 5 TO 10 KNOTS
OUT OF THE EAST TUESDAY MORNING.
&&
.FIRE WEATHER...TUESDAY SHOULD BRING ANOTHER CLEAR CUT RED FLAG
WARNING ACROSS ALL OF THE FL BIG BEND AND PANHANDLE...WITH MANY
HOURS OF SUB 35 PERCENT RH EXPECTED. OVER SE AL AND SW GA...IT WILL
NOT BE QUITE AS CLEAR...WITH CONDITIONS VERY CLOSE TO MEETING THE
MORE STRINGENT 4 HR SUB 25 PERCENT DURATIONS...SO WILL HAVE TO MAKE
A TOUGH DECISION WHETHER TO UPGRADE THE WATCH TO A WARNING FOR THESE
AREAS. IN ANY EVENT...INCREASING LOW LEVEL MOISTURE SHOULD PRECLUDE
ANY FURTHER CONCERNS FOR WED AND THU.
&&
.HYDROLOGY...THE OCHLOCKONEE RIVER CONTINUES TO SLOWLY FALL AT
THOMASVILLE...CONCORD...AND HAVANA...AND NO FLOODING CONCERNS ARE
ANTICIPATED WITH SEVERAL MORE DAYS OF DRY WEATHER AHEAD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 27 65 40 71 47 / 00 00 00 05 10
PANAMA CITY 32 64 44 71 51 / 00 00 00 05 10
DOTHAN 29 63 39 70 48 / 00 00 00 05 10
ALBANY 27 63 39 69 47 / 00 00 00 05 10
VALDOSTA 27 65 41 70 47 / 00 00 00 05 10
CROSS CITY 27 67 42 72 47 / 00 00 00 05 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 5 PM CST THIS AFTN ALL ZONES.
RED FLAG WARNING TUE AFTN ALL ZONES.
GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTN ALL ZONES.
RED FLAG WARNING TUES AFTN FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...CALHOUN...CLAY...DOUGHERTY...
EARLY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN...
RANDOLPH...TERRELL...TIFT...TURNER...WORTH.
FL...RED FLAG WARNING UNTIL 8 PM EST /7 PM CST/ TODAY ALL ZONES.
RED FLAG WARNING TUE AFTN ALL ZONES.
GM...NONE.
&&
AVIATION/FIRE WX...MROCZKA
PUBLIC/MARINE...GOULD
LONG TERM...GODSEYHazardous weather outlook, Feb 23, 5:29 AM EST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EST MON FEB 23 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-241030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 529 AM EST MON FEB 23 2009 /429 AM CST MON FEB 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AFTER A FEW HOURS OF FREEZING CONDITIONS THIS MORNING IN THE NORMALLY COLDER LOCATIONS...ANOTHER FREEZE IS EXPECTED TONIGHT. THE NORMALLY COLDER LOCATIONS WILL SEE FREEZE DURATIONS OF UP TO 6 HOURS TONIGHT. COASTAL RESIDENTS AND THOSE LIVING NEAR DOWNTOWN SECTIONS OF TALLAHASSEE AND DOTHAN WILL NOT GET A FREEZE. THE VERY DRY AIRMASS IN PLACE TODAY WILL ENHANCE THE SPREAD OF ANY WILDFIRES. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION OVER THE LOCAL WATERS THIS MORNING AND AGAIN TONIGHT WHEN WINDS WILL BE IN THE 15 TO 20 KNOTS RANGE.. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
Nearby
Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.